Alert archive / New Jersey / Small Craft Advisories in 2019

Small Craft Advisory 99, NWS Philadelphia/Mount Holly

November 24, 2019

NWS Philadelphia/Mount Holly issued this small craft advisory at Nov 24, 2019, 9:28 PM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Nov 24, 2019, 9:28 PM EST (02:28 UTC)
Expired
Nov 25, 2019, 7:00 AM EST
In force
10 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

811 
WHUS71 KPHI 250228
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
928 PM EST Sun Nov 24 2019

ANZ450>455-250900-
/O.CAN.KPHI.GL.W.0024.000000T0000Z-191125T0600Z/
/O.NEW.KPHI.SC.Y.0099.191125T0228Z-191125T0900Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
928 PM EST Sun Nov 24 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY...
...GALE WARNING IS CANCELLED...

The National Weather Service in Mount Holly has issued a Small 
Craft Advisory, which is in effect until 4:00 AM Monday. The Gale 
Warning has been cancelled.

* WINDS AND SEAS...West winds 20 to 25 knots with gusts up to 30 
  knots overnight. Seas 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots 
are expected to produce wave conditions that are hazardous to 
small craft. Inexperienced mariners, especially those operating a 
small vessel, should avoid navigating in these conditions.

&&

$$

ANZ430-431-250600-
/O.CAN.KPHI.GL.W.0024.000000T0000Z-191125T0600Z/
/O.NEW.KPHI.SC.Y.0099.191125T0228Z-191125T0600Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
928 PM EST Sun Nov 24 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST MONDAY...
...GALE WARNING IS CANCELLED...

The National Weather Service in Mount Holly has issued a Small 
Craft Advisory, which is in effect until 1:00 AM Monday. The Gale 
Warning has been cancelled.

* WINDS AND WAVES...West winds 15 to 20 knots with gusts up to 25
  knots until shortly after midnight. Waves 2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots 
are expected to produce wave conditions that are hazardous to 
small craft. Inexperienced mariners, especially those operating a 
small vessel, should avoid navigating in these conditions.

&&

$$

Iovino
3 follow-up statements
551 
WHUS71 KPHI 250547
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
1247 AM EST Mon Nov 25 2019



ANZ430-431-250700-
/O.EXP.KPHI.SC.Y.0099.000000T0000Z-191125T0600Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
1247 AM EST Mon Nov 25 2019

...SMALL CRAFT ADVISORY WILL EXPIRE AT 1 AM EST EARLY THIS
MORNING...

Winds have diminished below Small Craft Advisory levels. 

$$

ANZ450>455-250900-
/O.CON.KPHI.SC.Y.0099.000000T0000Z-191125T0900Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
1247 AM EST Mon Nov 25 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST EARLY
THIS MORNING...

* WINDS AND SEAS...West winds 15 to 20 kt with gusts up to 25 
  kt. Seas 2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce wave conditions that are hazardous to
small craft. Inexperienced mariners, especially those operating a
small vessel, should avoid navigating in these conditions.

&&

$$

Fitzsimmons
225 
WHUS71 KPHI 250831
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
331 AM EST Mon Nov 25 2019



ANZ450>455-251200-
/O.EXT.KPHI.SC.Y.0099.000000T0000Z-191125T1200Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
331 AM EST Mon Nov 25 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST THIS
MORNING...

* WINDS AND SEAS...West winds 15 to 20 kt with gusts up to 25 kt.
  Seas 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce wave conditions that are hazardous to
small craft. Inexperienced mariners, especially those operating a
small vessel, should avoid navigating in these conditions.

&&

$$
718 
WHUS71 KPHI 251144
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
644 AM EST Mon Nov 25 2019



ANZ450>455-251245-
/O.EXP.KPHI.SC.Y.0099.000000T0000Z-191125T1200Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
644 AM EST Mon Nov 25 2019

...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 AM EST THIS MORNING...

Winds have diminished below Small Craft Advisory levels. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Nov 24, 6:56 PM EST, 2 hours 32 minutes earlier.

Area forecast discussion, Nov 24, 6:56 PM EST, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
656 PM EST Sun Nov 24 2019

.SYNOPSIS...
Strong low pressure will move away from the region overnight.
High pressure will build in over the Southeast for Monday and
will shift offshore on Tuesday. Another strong area of low
pressure will move from near the Great Lakes on Wednesday
morning to over New England by Thursday morning, with a cold
front moving through our area Wednesday night. High pressure
will then build into the Northeast for the end of the week
before another storm system potentially approaches over the
weekend.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
Strong low pressure was located off the New England coast this
evening. The low will continue to progress northeastward and
into Nova Scotia overnight. Meanwhile, high pressure will build
into our region from the southwest.

We are anticipating a mostly clear sky for tonight, with
perhaps some patches of stratocumulus, especially over eastern
Pennsylvania.

The west wind is expected to diminish. Low temperatures are
forecast to favor the lower and middle 30s.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
A much quieter and seasonable day in store for Monday. High
pressure will be centered well to our south across the western
Atlantic. Skies will remain mostly clear throughout the day with
light southerly winds advecting some slightly warmer and more
humid air into the forecast area throughout the day.
Temperatures are forecast to climb into the low 50s for many
locations.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
Overview...

A highly meridional flow pattern will develop over the CONUS
this week. A strong ridge over the Gulf of Alaska will help
drive a deep trough into the West by midweek. This in turn will
support additional downstream ridge development over the
Southeast and Midwest, though the ridge axis will remain far
enough west that we will struggle to get any anomalous warmth
into the region given Canadian high pressure to our north. Two
storm systems to watch in the coming 7 to 10 days, one during
the middle of this week and another towards next weekend. Still
too early for much focus on the potential weekend system, so
most attention in the long range remains on the potential for
strong winds Wednesday into Thursday, especially given the
Thanksgiving holiday.

Dailies...

Monday night-Tuesday night... Quiet weather with high pressure
centered to the southwest. Seasonably cool Monday night. Should
be quite a nice day Tuesday with 850mb temperatures turning well
above normal, 7 to 9C. Went on the warm side of guidance
especially given low dew points, with most areas getting into
the upper 50s or low 60s. Clear skies and light winds. Lows
Tuesday night above average, mainly in the low 40s.

Wednesday-Thursday... This is likely to be the most active
portion of the week, with the main focus continuing to be the
potential for strong winds. A vigorous shortwave will eject from
the Southwest and track along the northern periphery of the
building Southeast ridge. A strengthening surface low will track
towards the Great Lakes supported by strong dynamics in the
left exit region of a near 200 kt upper jet streak. Unlike most
of the Great Lakes lows we see, this one does not look to
continue tracking northeast into Canada. Instead, guidance
agrees on a right turn as it looks like a quickly building ridge
over the Midwest will turn the upper level flow northwesterly
and "kick" the low towards New England. It's an intriguing
setup, as the low will be moving through an alley between two
high pressure centers, one to its southeast and the other to its
northwest. The fairly strong dynamics of the low itself
combined with the strong surface pressure gradient support the
potential for a strong and potentially prolonged wind event. We
may see two main periods of gusty winds, one with southwesterly
flow behind a warm front Wednesday afternoon and early
overnight, with possibly a brief lull as the cold front goes
through followed by renewed strong west-northwest winds behind
the front later Wednesday night and Thursday. The northwest flow
portion of the event looks to have the best potential for
producing the strongest winds. While the intensity of the low
looks to level off as it passes to our north, it is likely to
reintensify over the Gulf of Maine as it pulls away, further
tightening the pressure gradient. Guidance has been fairly
consistent in this evolution, and confidence is gradually
increasing that at least parts of the area will see advisory
level winds Wednesday night into Thursday. If some of the more
aggressive guidance is correct, we could even be near high wind
warning thresholds, but have not taken the forecast that far yet
as we are still a few days away. Regardless, windy conditions
will be the story Wednesday into Thursday before winds gradually
diminish Thursday evening and overnight. One thing that looks
to be lacking with this system is rain. While some warm frontal
showers appear possible Wednesday, this is unlikely to be much
of a rain producer. Wednesday will again be quite warm with
highs likely getting near 60 for many behind the warm front,
though cloud cover will prevent higher readings. Cooler Thursday
but only towards more seasonable levels as the cold front will
not have any Arctic connections, though the gusty wind will make
it feel colder.

Friday... Dry and quiet weather with high pressure to the
north. Temperatures near to a bit below normal as we'll be in a
transition zone between the cool Canadian high and warm air
associated with the building Southeast ridge, with the cool high
likely being a bit more of an influence. While lingering
northwesterly flow could still be a bit on the breezy side
Friday, it will be nowhere near as windy as Thursday.

Saturday-Sunday... Our next weather system will approach over
the weekend. The broad trough over the western US will start to
steadily push eastward, and as it does so the ridge over the
Midwest and Southeast will erode. A parent low pressure system
is likely to track out of the Four Corners region and into the
Plains. From there, it is likely to drift eastward towards the
Great Lakes. Some degree of secondary cyclogenesis is probable
at some point as the parent low and trough move east, but
guidance is in poor agreement both on the timing of these events
and what this complex system will look like structurally. With
a cool Canadian high remaining to the north, this does look to
be a setup that could potentially produce overrunning wintry
precip over parts of the area, but very low confidence on the
evolution and will wait until it gets a little closer and
guidance starts to settle down before going for any specifics.
Kept the forecast close to a consensus blend and kept the
weather types very generic, but expect changes and refinement in
the days ahead.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Tonight...VFR under a mostly clear sky. West wind around 10
knots diminishing to 6 knots or less. High confidence.

Monday...VFR under a mostly clear sky. West wind 6 knots or
less gradually backing to the southwest and south. High
confidence.

Outlook...

Monday night-Tuesday night... Mainly VFR, but patchy fog
possible Monday night especially near RDG and ABE. Light
southwest winds.

Wednesday... Mainly VFR is expected, though cannot rule out
localized MVFR with scattered rain showers. Winds from the S or
SW will start the day light but increase to 10 to 20 kt with
gusts to 30 kt by the afternoon.

Wednesday night-Thursday... Mainly VFR. Winds shifting to
westerly then northwesterly. Strong winds are likely during this
period, sustained near 20 kt with gusts to 40 kt possible.

Thursday night-Friday... VFR. Northwest flow continues but
speeds will diminish considerably during this period.

&&

.MARINE...
The Gale Warning continues for all waters until 1 AM Monday.
Gales and seas of generally 4-6 feet will continue into the
evening hours. Winds and seas will begin diminishing late this
evening as the low to our northeast continues pushing away from
the area into the overnight. Conditions will continue to
improve to below SCA criteria within a few hours before daybreak
Monday morning. Dry conditions and clearing skies expected
overnight.

On Monday, westerly winds around 10-15 kts will diminish to
around 10 kts or less and turn southerly later in the day. Seas
2 feet or less. Fair weather expected.

Outlook...

Monday night-Tuesday night... Sub-SCA conditions. Southwest
winds 10 to 15 kt with seas 2 to 3 ft.

Wednesday-Friday... Marine headlines will be needed for most or
all of this period. Southwest winds reaching SCA level
Wednesday morning, with gale force winds possible by evening.
Winds will shift to west- northwesterly overnight but will
remain strong. Gale force winds are likely Wednesday night
through Thursday and may even approach storm force levels. By
Thursday night and especially Friday, northwest winds will
diminish back to SCA levels. Seas generally running 6 to 8 ft
but they will diminish on Friday.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Gale Warning until 1 AM EST Monday for ANZ430-431-450>455.

&&

Synopsis...O'Brien
Near Term...Iovino
Short Term...Staarmann
Long Term...O'Brien
Aviation...Iovino/O'Brien
Marine...O'Brien/Staarmann
Hazardous weather outlook, Nov 24, 9:28 PM EST, 0 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
928 PM EST Sun Nov 24 2019

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-260230-
New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD-
Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-
Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester-
Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean-
Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton-
Delaware-Philadelphia-Western Chester-Eastern Chester-
Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks-
928 PM EST Sun Nov 24 2019

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey, east central Pennsylvania, northeast Pennsylvania and
southeast Pennsylvania.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A period of strong winds gusting to advisory criteria is possible
Wednesday and Thursday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

ANZ430-431-450>455-260230-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
928 PM EST Sun Nov 24 2019

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Gale-force winds are likely on Wednesday and Thursday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

Nearby

Small Craft Advisories in New Jersey, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.